question-icon

What Causes Swelling In The Eye Lid After Taking Benedryl?

default
Posted on Thu, 16 Nov 2017
Question: My Nextdoor neighbor XXXXXXX went to bed Sunday night with her eye lid swelling. She put ice n it and took a benedryl...when she woke up in the morning her eyelid was more swollen even stretching over to the inner corner of her eye. She put torbadex in the eye and kept ice on intermittently all day. She took benedryl again and went to bed hoping it would go down overnight. He woke up this morning with a headache and the eye lid was more swollen and sore. She has called for an appointment with an optimoligist...what should she do meanwhile...
doctor
Answered by Dr. V. N. S. Parinam (48 minutes later)
Brief Answer:
Take anti inflammatory motrin or aleve

Detailed Answer:
Hi,

First we need to determine the nature of swelling and it's cause. Generally insectbite and local infections are commoner.
If we take these two into consideration your neighbor should take strong anti inflammatory like Motrin 400 mg thrice a day till you meet a doctor.
benadryl has no role here so stop.
Ice may help you can continue.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1730 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Swelling In The Eye Lid After Taking Benedryl?

Brief Answer: Take anti inflammatory motrin or aleve Detailed Answer: Hi, First we need to determine the nature of swelling and it's cause. Generally insectbite and local infections are commoner. If we take these two into consideration your neighbor should take strong anti inflammatory like Motrin 400 mg thrice a day till you meet a doctor. benadryl has no role here so stop. Ice may help you can continue.